How does a PD tremor make you feel?

I am one of the approximately 1 third of PD people without a tremor and I wonder for those of you in the 2 thirds group, how does the tremor make you feel?

Does it make you feel weak and trembly "inside" or whichever bit of you that trembles, does it tremble with no accompanying unpleasant or perhaps even pleasant sensations, or what?

Last edited by

30 Replies

oldestnewest
  • Hello Pete-1

    I have been diagnosed as having, tremor dominant parkinsons. At one time I had a frequent TREMOR running through my trunk even whilst sitting back in a chair, but that happens less now. However, I have a severe TREMOR in my right side which can even affect my walking as my medication wears off. I can not even hold a cup of drink in my right hand at all without spilling the contents. The TREMOR has gravitated to my left hand, but I can hold a fork, spoon and drink in this hand and long may it continue. Sometimes in the early morning my legs bend causing me to crouch forward and TREMOR badly. Fortunately, my medication alleviates this. I must admit to finding the TREMOR embarrassing sometimes when I'm out and waiting for my medication to kick in and have on occasion elected to sit in our car as I'm self conscious of it from time to time. However, when I shop at the supermarket I always push the shopping trolley for it helps to keep my hands steady having something to hold on to. Sorry to have to mention this, but it's a fact and that is I can not always urinate direct in to the toilet; in such cases it pays to have an understanding wife!

    Parkinson's, I just love it, I don't think!

    Norton

  • Hi Norton, what medication has helped you most with the tremor?

  • Hi Rtag

    A combination of Sinemet Plus and Mucuna Pruriens

    Norton

  • Norton, why don't you sit when you are at home. My husband has been sitting since he had double by-pass surgery many years ago. Your wife, though understanding, would probably do a happy dance for you. :-)

  • Hello Tlongmire

    I don't sit when wanting to fully empty my bladder, because if have an enlarged prostate which doesn't allow me to. I'm getting better with my accuracy though which pleases my wife!

    To Pete-1

    See what you have started with your question. I've got all the wives against me now!

    Norton

  • Whoops sorry about that. I bet you don't put the lid down either?

  • Pete-1

    You're right, I do not. However, thank you for the reminder, I'll start doing that as from now!

    Norton

  • About the toilet problem. At least you have a good excuse. One can't say that about a lot of other men.

  • Joanne_joyce

    True fact. One toilet pan manufacturer has put a fly transfer in the bottom of the toilet to 'encourage' men to aim straight. Apparently it works!

    Norton

  • my tremor feels like someone parked a big bus inside of me and its got a rough idle.

  • Hello trumanow

    What medication(s) do you take and when it/they 'kick in' is the tremor dampened at all?

    Norton

  • im on sinemet, requip,lodocyn, and amantadine. tremor is unrelated to wearing off,its related to my bowel and anxiety.

  • Trumanow

    Thank you for getting back. Clearly you have other issues such as your bowel and anxiety, that need addressing by a medical professional or some other experienced person. Re the anxiety, would it help if you could see a spiritual counsellor. As I get older, I am becoming more aware there are so many sides to us humans that drugs are not the best option.

    Norton

  • EAT, TAKE LIVE FISH / CHICKEN

  • That looks like you eat fish and chicken while they are still alive. If not what do you mean?

  • My husband had the same problem , eventually he started to sit whilst urinating . On top of that his penis had retracted so I made a diverted out of a piece of plastic which he placed in front of him and pointed straight into the toilet . Might get it patented lol .

    He is much further down the line than yourself but if ever you have trouble in that area ask the GP for a referrel to a continence nurse they have all sorts of weirdo and wonderful ext

    external devices that can make life easier .

  • Thank you Cabbagecottage for the tip (no pun intended).

    Norton

  • LOL! You gotta laugh!

  • Tlongmire

    My wife doesn't!

    Norton

  • For me, tremor is my most bothersome symptom. It is worse on the left than the right, affects hands and at times my feet and legs. As others have said, there are times that I have difficulty eating, taking meds, typing, writting and walking. When first diagnosed, I was only on Azilect which helped with the tremor so long as I was not stressed. After a few years, Azilect no longer controlled the tremor, we tried different medications with poor responses, my neuro added Sinemet. I had trouble with it initially but am tolerating it better now and have very little tremor for the moment.

  • My tremor is on my left side and affects my hand and foot. I especially hate my foot tremor when driving......and yes it is worse under stress. I have found azilect out of all my meds help my tremors the most

  • Hello Bmakla54

    Good to hear from you again. Do you still take mucuna pruriens and are you taking any other medications which may help with dampening the TREMO

    Regards

    Norton

  • Hi Norton, I stopped taking mucuna pruriens many months ago.....only because it seemed to make my restless leg worse. As I said azilect helps my tremors and I still take Low dose naltrexone which helps with everything, especially muscle pain. Before taking LDN my muscle pain was so bad I had to have massages weekly.......now that isn't the case. I can't think the last time I had a massage......hope you and your family have happy upcoming holidays......BMakla

  • Thank you for your update Bmakla54. It is interesting that you still find the low dose naltrexone of benefit. About the time you started taking the LDN it was all the rage, but no one mentions it nowadays. Since you are doing so well on it I wonder if I should ask if anyone else is still taking it with good effect?

    Best wishes

    Norton

  • I have read to be patient as it can takes years to reverse symptoms...but , since I felt benefits immediately I have no doubt of the potential good that is possible with LDN....it is also a GREAT antidepressant - another good thing. By all means open the door and ask others their experiences with LDN.....would love to hear myself.

    Cheers.

    BMakla

  • Thank you Bmakla54, l will certainly pose the question.

    Regards

    Norton

  • Saw your comment on tremor on another thread Pete, i think you might consider meds for it if like me the shake was just part of it. At the same time I feel loss of energy and motivation, can't write and typing is difficult, walking is like pushing through water. Even conversations can be hard going.

    Its a good question. The toilet interlude gave me a laugh.

  • There's always room for lavatory humour so far as I'm concerned.

  • HI THIS TREMOR IS KILLING ME IT USUALLY COMES WHEN I START GETTING READY TO GO IN SOCIAL FUNCTIONS EGXAMPLE IN WEDDINGS PARTIES,FUNERALS PRAYERS AND ANY TYPE WHERE THERE IS A CROWED I HAVE TO DODGE THESE FUNCTIONS AND STAY HOMEMOSTLY.. DOCTORS ALSO SAY I HAVE SEVERE ANXIETY AND AM TAKING ATIVAN BUT STILL WHEN TREMORS KICKS IN MY RIGHT SIDE HAND AND LEGS STARTS SHAKING.I TAKE 1X50MG SINMET ,HALF ATIVAN X2MG 1X100MG SYMETRYEL,FISH CAPSULS,HALFX2MG ARTANE,BUT STILL WHEN TREMORS COME IT COMES,WHATEVER I TAKE IT ALSO MAKES ME LOOK FUZZY AND IF TRY TO WALK I HAVE TO DRAG MY RIGHT LEG .IT DISSRUPTS MY WALKING CO-ORDINATION.CANT DO MUCH HAVE TO LIVE , FACE AND ,DEAL WHAT EVER COMES .

  • Hi Rajbhai, the most important and useful PD drug you are taking is Sinemet but you are taking a dose that when I first tried Sinemet (I took Madopar rather than Sinemet but it is functionally the same) it had no effect that I could detect at all. Only when my dose was doubled to 100mg Levopdopa and 25mg Benseraside making 125mg Madopar that I could feel any benefit. I now take an extra 62.5mg in addition to the 150mg. I take a levodopa dose 4 times per day.

You may also like...